Jump to content
Important Survey - Please Participate ×

asthma and withdrawal


[ki...]

Recommended Posts

hi bbs,

 

Does anyone have any advice around asthma meds and withdrawal?

 

I am a life long asthmatic and have been taking a ventolin most of my life and seratide more recently.

 

Since w/d I am def suffering with asthma --

 

my main worries are:

 

- is asthma made worse by w/d (seems very likely)

 

- does the medication make w/d sx worse - i guess this is my main concern really

 

 

thanks for any advice

 

 

kionem

Link to comment
Share on other sites

hi bbs,

 

Does anyone have any advice around asthma meds and withdrawal?

 

I am a life long asthmatic and have been taking a ventolin most of my life and seratide more recently.

 

Since w/d I am def suffering with asthma --

 

my main worries are:

 

- is asthma made worse by w/d (seems very likely)

 

- does the medication make w/d sx worse - i guess this is my main concern really

 

 

thanks for any advice

 

 

kionem

 

Hi kionem,

 

There are many asthmatics in my family. All I know is that many asthma meds are stimulants, so they could potentially rev-up symptoms and I know some asthmatics can have their asthma triggered by stress. If it were me, I would discuss it with a Pulmonologist and/or Immunologist, try to keep my stress level down and stay away from things that trigger your asthma.

 

From what I understand they have excellent asthma meds out now that will help keep patients feeling pretty good.

 

I hope that helps.

 

Probably some other buddies who have asthma will weigh in here.

 

Cheers :)

Link to comment
Share on other sites

More to the point, how are your asthma meds affecting you?

 

You are in the steroid powder inhalant, it sounds. I'm not asthmatic but I'm a nurse and have heard that this offers good control. Are you also needing a rescue inhaler?

 

I agree with the advice to consult your pulmonologist.

 

 

Link to comment
Share on other sites

hi nicollete and yram,

 

my asthma was previously under control and nothing else has changed so i have to assume its going to be a part of my withdrawal.

 

It seems a common thread that symptoms or existing problems will be exaggerated by the benzo. It's hard to know - asthma can be quitea psyhological thing at the best of times...

 

any other BB's out there with Asthma?  How you coping?

 

thanks all

 

k

 

 

Link to comment
Share on other sites

hi nicollete and yram,

 

my asthma was previously under control and nothing else has changed so i have to assume its going to be a part of my withdrawal.

 

It seems a common thread that symptoms or existing problems will be exaggerated by the benzo. It's hard to know - asthma can be quitea psyhological thing at the best of times...

 

any other BB's out there with Asthma?  How you coping?

 

thanks all

 

k

 

 

 

 

Hi kionem,

 

We have a section called General Health & Well Being that you may want to post about your asthma. There are other members who post about illnesses there, so here is the link if you'd like to start a new topic:

 

http://www.benzobuddies.org/forum/index.php?board=59.0

 

When you go to General Health look to the right and there will be a tab saying "New Topic". I think you will probably get more answers there.

 

Cheers :)

Link to comment
Share on other sites

Hi k,

 

IMO, I do believe that w/d's hit our weak points.  Many members, encluding myself, had a hard time with sinus and bronchial problems.  I had alot of mucus and coughed and wheezed for 3 years.  During a wave these symptoms were intensified.  Oftentimes it was difficult to get air into the lungs but my O2 sats were fine.  I would definately consult with a pulmonologist to be on the safe side.

 

Patty  xo

Link to comment
Share on other sites

I have asthma and I have gotten more colds than usual since my c/t.  This has tripped off the asthma and I have used the albuterol inhaler and have had no problem with it.  I did have trouble with flonase and with advil.  I am sure everyone is different though.

My right ear is constantly clogged and at least one nostril is clogged each morning but clears.  I have lots of trouble with mucus....hopefully it will not last much longer.

Shell

Link to comment
Share on other sites

thanks Patty,

 

i think some of the problem is the tightened back muscle/pain which mimicks asthma symptoms -- when i actually just concentrate on my breathing I realise air is actually coming in and out! Sounds daft i know..

Link to comment
Share on other sites

thanks for your advice shellmac.. its good to hear the meds have not ramped your sx's --- although as i expected your asthma was made worse..

 

thankyou and hope your recovery is going well

 

k

Link to comment
Share on other sites

×
×
  • Create New...